Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

What is the cause of walking difficulty in a COPD patient ?

sir, my wife suffering for CIDP from last three months . Now she is unable walk. 30 days back she admitted in hospital taken IVIG .There is no development for 3 week . doctor advised to take re admitt . They have given steorid in injection . she is not responding . is CIDP is really curable desease . or can you suggest what to do ? or can we go for ayurveda treatment.?
Asked On : Mon, 2 Apr 2012
Answers:  1 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
I understand your difficult situation. It is tough when the treatment does not show significant improvement and when its pretty expensive too. I will try answering a few of your questions.

The treatment for CIDP are intravenous immune globulin (IVIG), glucocorticoids, and plasma exchange(dialysis).All these treatments are equally effective.

Benefits of IVIG treatment might not be obvious after first course of treatment and usually a repeat course is necessary after 3 weeks.Many patients require repeat IVIG maintanence dosing every 2 to 6 weeks.

Much data is not available on Glucocorticoids but it is thought to be equally effective to IVIG and Plasma exchange.It is also thought to produce better clinical remission compared to IVIG or plasma exchange. Usually glucocorticoids are added if repeated high doses of IVIG is required or repeated Plasma exchange needed over many months.

If one modality of treatment is not working an alternative may be tried.For eg.If IVIG is not effective Plasma exchange can be tried.

Two thirds of the patients generally show response to treatment.Only in about 15% there is severe disability even after appropriate treatment.I hope you remain patient and positive as the treatment can be longstanding and not throw in the towel when the treatment can be most effective. Hope this helps!

Answered: Mon, 2 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor